Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 24, 2012Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 24, 2012, 8:32 PM EDT for Treutlen County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2012, 8:32 PM EDT (00:32 UTC)
Expired
Mar 24, 2012, 9:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS82 KFFC 250032
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT SAT MAR 24 2012

GAZ086-097-098-250100-
832 PM EDT SAT MAR 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 900 PM EDT...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOPERTON...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BARNHILL...BLACKVILLE...
ORIANNA...ORLAND...ZAIDEE...LOTHAIR...SOPERTON...ROCKLEDGE...
ADRIAN...GILLIS SPRINGS...NORRISTOWN...FIVE POINTS...NORRISTOWN
JUNCTION...COVENA AND NUNEZ. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3243 8218 3235 8239 3235 8242 3231 8265
      3229 8267 3231 8271 3246 8277 3252 8265
      3253 8257 3255 8258 3261 8241 3251 8220
      3248 8217
TIME...MOT...LOC 0032Z 247DEG 28KT 3239 8253

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 24, 3:39 PM EDT, 4 hours 53 minutes earlier.

Area forecast discussion, Mar 24, 3:39 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SAT MAR 24 2012

.SHORT TERM /TONIGHT THROUGH MONDAY/...
COLD FRONT CLEARING CWA TODAY LEAVING BEHIND DRIER AND WINDY
CONDITIONS FOR SUNDAY. 12Z NAM AND 12Z GFS AGREE THAT THE BEST
INSTABILITY...WITH MUCAPES IN THE 1000-1700 J/KG RANGE...WILL REMAIN
IN THE EASTERN AND SOUTHERN PORTIONS OF THE CWA AHEAD OF THE FRONT.
0-6KM BULK SHEAR VALUES OF 30-40KTS ARE DEPICTED NOT ONLY IN THE 12Z
NAM AND 12Z GFS...BUT ALSO ON THE LATEST HOURLY SPC MESOANALYSIS
AHEAD OF THE COLD FRONT IN SE PORTIONS OF THE CWA. THREAT OF
TORNADOES EXTREMELY LOW AS 0-1KM BULK SHEAR VALUES STRUGGLE TO REACH
15KTS IN THE EXTREME SE PORTION OF THE CWA.

THE 500MB LOW OVER KENTUCKY/TENNESSEE WILL CONTINUE ITS TREK TO THE
SOUTH AND EAST TONIGHT. CANNOT RULE OUT A SHOWER BEING SQUEEZED OUT
IN NORTHERN AND EASTERN PORTIONS OF THE CWA TONIGHT...BUT THE
LIKELIHOOD OF STRONG TO SEVERE THUNDERSTORMS ANYWHERE IN THE CWA DIMINISHES
AS INSTABILITY DECREASES WELL BELOW 1000 J/KG TONIGHT.

12Z GFS AND 12Z NAM MOVE THE 500MB LOW OFF THE CAROLINA COAST ON
SUNDAY NIGHT/MONDAY MORNING WHICH IS IN LINE WITH THE 00Z ECMWF.
SUNDAY MAY HAVE SOME LINGERING CLOUDS DECREASING AS THE LOW MOVES
OFF THE COAST TO REVEAL A SUNNY MONDAY. DO NOT BELIEVE WINDS WILL
REACH ADVISORY CRITERIA...BUT SUNDAY WILL STILL BE A BLUSTERY DAY
IN THE CWA.

USED A BIAS CORRECTION OF THE 12Z NAM FOR TEMPERATURES. MODELS MAY
BE SLIGHTLY COLDER THAN WE END UP SEEING OVERNIGHT.

10

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 419 AM EDT SAT MAR 24 2012/
DRY CONDITIONS AND WARMING TEMPS WILL BE THE RULE FOR THE INITIAL
PORTION OF THE EXTENDED PERIOD AS MID AND UPPER LEVEL HIGH RETURN TO
THE AREA. RIDGE WILL FLATTEN THROUGH MID WEEK AS IMPULSES RIDE
THROUGH THE TENNESSEE VALLEY. THIS WILL ALLOW A FRONT TO SAG INTO
THE EXTREME NORTHERN SECTIONS THROUGH THU BUT POPS WILL ONLY BE
SLIGHT CHANCE AT BEST. LOOKS LIKE NEXT SIGNIFICANT RAIN CHANCES WILL
BE FOR LATE NEXT FRIDAY AND INTO THE WEEKEND.

23

&&

.PREV DISCUSSION...

AVIATION...
18Z UPDATE.../ISSUED 154 PM EDT SAT MAR 24 2012/
FRONT HAS CLEARED THROUGH TAF SITES BRINGING VFR AND GUSTY WINDS
IN ITS WAKE. WILL CONTINUE TO MONITOR PROGRESS OF UPPER LEVEL LOW AS
IT MOVES THROUGH THE OHIO AND TENNESSEE RIVER VALLEYS. WINDS COULD
GUST UP TO 25KTS AT SOME SITES WITH SUSTAINED WINDS MOSTLY BELOW
15KTS. EXPECT CIGS TO STAY VFR...ALTHOUGH A PASSING SHOWER COULD
BRING MVFR CONDITIONS LATER TONIGHT. LACK OF MOISTURE AT THE LOWER
LEVELS LESSENING CONFIDENCE FOR EVENING CONVECTION AND MORNING
FOG.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON PCPN AND TIMING OF UPPER LEVEL LOW INFLUENCES.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

10

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  77  52  82 /  20  20   0   0
ATLANTA         52  74  55  79 /  20   5   0   0
BLAIRSVILLE     47  68  49  78 /  40  20   5   0
CARTERSVILLE    48  75  51  78 /  20   5   0   0
COLUMBUS        54  78  57  80 /   0   5   0   0
GAINESVILLE     50  73  54  77 /  20  10   0   0
MACON           51  76  52  81 /   5   5   0   0
ROME            48  74  52  80 /  20   5   0   0
PEACHTREE CITY  48  75  50  80 /  20   5   0   0
VIDALIA         55  77  55  82 /  10   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 24, 6:40 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT SAT MAR 24 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
640 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVER NORTH AND
PORTIONS OF EAST GEORGIA...MAINLY THIS EVENING.

.SYNOPSIS...
A COLD FRONT EXTENDING FROM THE CAROLINAS INTO SOUTHEAST GEORGIA
WILL MOVE OFF THE GEORGIA COAST TONIGHT. A STRONG UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY-NORTH GEORGIA
REGION TONIGHT AND INTO THE CAROLINAS ON SUNDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH THE STORMS WILL BE OCCASIONAL LIGHTNING
AND SMALL HAIL.

.DISCUSSION...
THE COLD FRONT WILL CONTINUE TO PUSH ACROSS SOUTHEAST
GEORGIA...MOVING OFF THE GEORGIA COAST THIS EVENING. A STRONG COLD
POOL ALOFT ASSOCIATED WITH THE UPPER LOW WILL MOVE ACROSS NORTH
GEORGIA THIS EVENING...AIDING IN THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BE STRONG...PRODUCING
FREQUENT LIGHTING AND SMALL HAIL...BUT STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS EXTREME EASTERN
COUNTIES SUNDAY MORNING...THEN ACROSS NORTH GEORGIA ON WEDNESDAY
AND THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 24, 8:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT SAT MAR 24 2012

GAZ086-097-098-250100-
832 PM EDT SAT MAR 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL 900 PM EDT...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOPERTON...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BARNHILL...BLACKVILLE...
ORIANNA...ORLAND...ZAIDEE...LOTHAIR...SOPERTON...ROCKLEDGE...
ADRIAN...GILLIS SPRINGS...NORRISTOWN...FIVE POINTS...NORRISTOWN
JUNCTION...COVENA AND NUNEZ. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3243 8218 3235 8239 3235 8242 3231 8265
      3229 8267 3231 8271 3246 8277 3252 8265
      3253 8257 3255 8258 3261 8241 3251 8220
      3248 8217
TIME...MOT...LOC 0032Z 247DEG 28KT 3239 8253

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 9:01 PM EDTSpecial Weather StatementFFCEmanuel29 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.